Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 12, 2008, 6:06 PM CDT for Lac qui Parle County, Swift County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 12, 2008, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Lac qui Parle County, MN, Swift County, MN
The radar
The Aberdeen radar (KABR), 187 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:42 PM CDT | HAIL 1 | Holloway, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 122305
SVRMPX
MNC073-151-122345-
/O.NEW.KMPX.SV.W.0112.080612T2306Z-080612T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
NORTH CENTRAL LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 645 PM CDT
* AT 603 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES WEST OF APPLETON...OR ABOUT 10 MILES
NORTH OF MADISON...AND MOVING NORTHEAST AT 48 MPH.
* SOME LOCATIONS INCLUDE...
APPLETON...
HOLLOWAY...
DANVERS...
CLONTARF...
BENSON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR WEST CENTRAL MINNESOTA.
LAT...LON 4524 9627 4521 9613 4540 9613 4541 9529
4515 9591 4516 9604 4514 9604 4511 9601
4505 9616 4520 9631
TIME...MOT...LOC 2306Z 234DEG 42KT 4518 9612
$$
LS3 follow-up statements
000
WWUS53 KMPX 122310
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 PM CDT THU JUN 12 2008
MNC073-151-122345-
/O.CON.KMPX.SV.W.0112.000000T0000Z-080612T2345Z/
SWIFT MN-LAC QUI PARLE MN-
610 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL LAC QUI PARLE AND SWIFT COUNTIES...
AT 607 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE MOST DANGEROUS PART OF THE
STORM WAS LOCATED 3 MILES NORTHEAST OF LOUISBURG...OR ABOUT 4 MILES
WEST OF APPLETON...AND MOVING NORTHEAST AT 48 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SWIFT FALLS...LOUISBURG...
HOLLOWAY...DANVERS...CLONTARF...BENSON AND APPLETON.
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4524 9627 4521 9613 4540 9613 4541 9529
4515 9591 4516 9604 4514 9604 4511 9601
4505 9616 4520 9631
TIME...MOT...LOC 2310Z 234DEG 42KT 4521 9607
$$
LS000
WWUS53 KMPX 122323
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT THU JUN 12 2008
MNC073-151-122345-
/O.CON.KMPX.SV.W.0112.000000T0000Z-080612T2345Z/
SWIFT MN-LAC QUI PARLE MN-
622 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL LAC QUI PARLE AND SWIFT COUNTIES...
AT 620 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE MOST DANGEROUS PART OF THE
STORM WAS LOCATED NEAR HOLLOWAY...OR ABOUT 2 MILES NORTHWEST OF
HOLLOWAY...AND MOVING NORTHEAST AT 48 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM
JUST NORTHEAST OF APPLETON...OR NEAR HOLLOWAY. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
OTHER LOCATIONS IN THE WARNING INCLUDE SWIFT FALLS...LOUISBURG...
HOLLOWAY...DANVERS...CLONTARF...BENSON AND APPLETON.
LAT...LON 4524 9627 4521 9613 4540 9613 4541 9529
4515 9591 4516 9604 4514 9604 4511 9601
4505 9616 4520 9631
TIME...MOT...LOC 2322Z 234DEG 42KT 4529 9591
$$
LS000
WWUS53 KMPX 122338
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 PM CDT THU JUN 12 2008
MNC073-151-122345-
/O.CON.KMPX.SV.W.0112.000000T0000Z-080612T2345Z/
SWIFT MN-LAC QUI PARLE MN-
636 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL LAC QUI PARLE AND SWIFT COUNTIES...
AT 633 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE MOST DANGEROUS PART OF THE
STORM WAS LOCATED 4 MILES WEST OF CLONTARF...AND MOVING NORTHEAST AT
48 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
LOUISBURG...AND WAS MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SWIFT
FALLS...HOLLOWAY...DANVERS...CLONTARF...BENSON AND APPLETON.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM
NEAR CLONTARF. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4524 9627 4521 9613 4540 9613 4541 9529
4515 9591 4516 9604 4514 9604 4511 9601
4505 9616 4520 9631
TIME...MOT...LOC 2336Z 234DEG 42KT 4539 9572
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:03 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 12, 6:03 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 603 PM CDT THU JUN 12 2008 .DISCUSSION... COLD FRONT NEARING A LADYSMITH TO AUGUSTA WI LINE ATTM WITH THUNDERSTORM ACTIVITY TO THE EAST AND SOUTH. EXPECT DRY WEATHER FOR THIS AREA TONIGHT. TO THE WEST...A LARGE LOW PRESSURE SYSTEM...SURFACE AND ALOFT...COVERS SOUTH CENTRAL CANADA AND THE NORTHERN HIGH PLAINS. SYSTEM IS MOVING SLOWLY ENE AND WILL FACTOR IN OUR WEATHER SCENARIO INTO SATURDAY. A FEW STRONG TO SEVERE STORMS POSSIBLE THIS EVENING OVER WEST CENTRAL AND CENTRAL MN AHEAD OF A SURFACE TROF AND COLD TEMPERATURES ALOFT SPREADING INTO THE EASTERN DAKOTAS ASSOCIATED WITH THE AFOREMENTIONED SYSTEM. SURFACE BASED CAPE ALREADY OVER 1500 J/KG NEAR KAXN AND LOW/MID LEVEL LAPSE RATES PUSHING 7.5 DEG C/KM. LAPSWRF HAS A GOOD HANDLE ON STORMS IN EAST CENTRAL SD AND MOVES THEM INTO OUR NW CWA IN THE 22Z TO 23Z TIME FRAME. ACTIVITY TO DIMINISH DURING THE EVENING WITH LOSS OF DAYTIME HEATING. SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED FOR WEST CENTRAL AND NORTHWEST MN. THE UPPER LOW WILL BE PASSING NORTH OF US ON FRIDAY. A FEW SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED...ALTHOUGH ELEVATED INSTABILITY IS NOT VERY IMPRESSIVE. FLOW ALOFT BECOMES A LITTLE MORE WESTERLY ALOFT ON SATURDAY WITH A SHORT WAVE APPROACHING FROM THE NORTHERN ROCKIES. LOW/MID LEVEL THETA-E ADVECTION DEVELOPS AND RATHER STRONG ELEVATED INSTABILITY DEVELOPS OVER THE NORTHERN CWA DURING THE AFTERNOON. HENCE...MORE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. AN ACTUAL SURFACE WAVE DEVELOPS AND PASSES ACROSS SOUTHERN MN ON SUNDAY AS THE SHORT WAVE MOVES THROUGH. MUCH BETTER LOW LEVEL MOISTURE FORECAST TO DEVELOP INTO THE REGION AND A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FORECAST. ACTIVITY LINGERS OVER THE EASTERN CWA INTO MONDAY. THE TREND NEXT WEEK IS FOR RIDGING ALOFT TO BUILD OVER THE CENTER OF THE COUNTRY WITH TROFS ALONG THE EAST AND WEST COASTS. MAINLY DRY WEATHER FORECAST WITH THE EXCEPTION OF THE WESTERN CWA WHERE SOME CONVECTION POSSIBLE MID WEEK AS A SHORT WAVE MOVES THROUGH THE RIDGE WITH RETURN SOUTHERLY LOW LEVEL FLOW. && .AVIATION... /00Z TAF ISSUANCE/ THE NEAR TERM FORECAST PROBLEM..WILL BE ISOLATED THUNDERSTORM CHANCES EARLY THIS EVENING. COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW PRESSURE SYSTEM OVER NODAK AND NEAR MANITOBA CANADA ...WILL SLOWLY LIFT NORTH OVER THE NEXT FEW DAYS. AIRMASS WILL BECOME MARGINAL UNSTABLE..MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. OTHER THAN THUNDERSTORMS CHANCES...WEATHER CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD. CLOUD HEIGHTS SHOULD GENERALLY BE ABOVE 6K FEET AGL. SOME PATCHY FOG DEVELOPING NEAR KEAU AS WINDS BECOMING LIGHT SOUTHWEST OVERNIGHT THERE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JVM
Hazardous weather outlook, Jun 12, 1:25 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT THU JUN 12 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 125 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS...ARE POSSIBLE OVER CENTRAL AND WESTERN MINNESOTA LATE THIS AFTERNOON AND THIS EVENING. THE THREAT AREA IS ALONG AND NORTH OF A LINE FROM CANBY TO ST CLOUD TO MORA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY AND SATURDAY...ALTHOUGH PRIMARILY IN THE AFTERNOON AND EARLY EVENING. A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR FROM SUNDAY INTO MONDAY. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. AT THIS TIME...NO WIDESPREAD SEVERE WEATHER IS EXPECTED WITH THE AFOREMENTIONED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. RAH
In the hours before
Special weather statement, Jun 12, 5:20 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 520 PM CDT THU JUN 12 2008 MNZ047-054-055-122315- LAC QUI PARLE-STEVENS-SWIFT- 520 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR LAC QUI PARLE...WESTERN STEVENS AND WESTERN SWIFT COUNTIES UNTIL 615 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR STRANDBURG. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. THIS STORM IS CURRENTLY CAPABLE OF PRODUCING PEA SIZE HAIL...BUT MAY GAIN STRENGTH AND PRODUCE LARGER HAIL AS IT MOVES INTO A MORE UNSTABLE AIRMASS IN PLACE OVER WEST CENTRAL MINNESOTA. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MARIETTA. NASSAU. BELLINGHAM. LOUISBURG. APPLETON. ALBERTA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. LS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:08 PM CDT | Tornado Warning | MPX | Brown, Watonwan | 37 min |
| Jun 11, 7:16 PM CDT | Tornado Warning | MPX | Redwood | 14 min |
| Jun 11, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 47 min |
| Jun 11, 7:45 PM CDT | Tornado Warning | MPX | Brown, Nicollet | 30 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Watonwan | 37 min |
| Jun 11, 8:05 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin | 40 min |
| Jun 11, 8:22 PM CDT | Tornado Warning | MPX | Nicollet | 23 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 49 min |
| Jun 11, 8:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Scott, Sibley | 64 min |
| Jun 11, 8:48 PM CDT | Tornado Warning | MPX | Sibley | 27 min |
| Jun 11, 8:52 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 38 min |
| Jun 11, 9:15 PM CDT | Areal Flood Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 21 more | 3 hr |
| Jun 11, 9:19 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 56 min |
| Jun 11, 9:31 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 44 min |
| Jun 11, 9:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 37 min |
| Jun 11, 9:53 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 52 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 42 min |
| Jun 11, 11:02 PM CDT | Flash Flood Warning | MPX | Freeborn | 4 hr |
| Jun 12, 2:02 AM CDT | Areal Flood Warning | MPX | Goodhue | 13 hr |
| Jun 12, 2:18 AM CDT | River Flood Warning | MPX | Goodhue, Olmsted | 31 hr |
| Jun 12, 2:18 AM CDT | River Flood Warning | MPX | Goodhue | 31 hr |
| Jun 12, 2:52 AM CDT | Areal Flood Warning | MPX | Freeborn | 8 hr |
| Jun 12, 6:21 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 28 min |
| Jun 12, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 41 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.